Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 4, 1999, 8:49 PM EDT for Dougherty County, Worth County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 4, 1999, 9:20 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Dougherty County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 122 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:15 PM EDT | Thunderstorm Wind | Sumner, GA | Several trees and power lines down reported by the Colquitt County 911 dispatch. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 050054 COR TORTLH GAC095-321-050120- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED STORM MOTION TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 849 PM EDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA WORTH COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 920 PM EDT * AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 4 MILES NORTHEAST OF SYLVESTER OR 3 MILES NORTHWEST OF SUMNER...MOVING SOUTHWEST AT 25 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY STURDY BUILDING. ABANDON VEHICLES. AS A LAST RESORT...SEEK REFUGE IN A CULVERT...DITCH...OR LOW SPOT AND COVNER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATER. MCT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 8:15 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 4, 8:15 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT FRI JUN 4 1999 VAPOR IMAGES SHOW NEARLY SOLID LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH UPPER VORT LOBE MOVING S INTO NRN CWA AT THIS TIME. EXPECT THIS ACTIVITY TO SLOWLY WEAKEN TONIGHT...WITH REMNANTS REACHING GULF AROUND OR SHORTLY AFTER MIDNIGHT. SEVERE CONVECTION CURRENTLY NOTED ALONG SEA BREEZE BOUNDARY OVER FRANKLIN COUNTY AND IN ISOLATED PARTS OF SW GA IS SLOWLY WEAKENING AT THIS TIME. EXPECT OVERALL SEVERE THREAT TO DECREASE WITH LOSS OF INSOLATION...AND RADAR ALREADY CONFIRMS THIS THINKING WITH GRADUALLY DECREASING REFLECTIVITIES AND AREAL COVERAGE. WILL RAISE POPS FOR FL BIG BEND BUT LEAVE OUT MENTIOLN OF SEVERE. HIGHER POPS JUSTIFIED OVER SE AL AND SW GA GIVEN CURRENT RADAR SCENARIO. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:23 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook, Mitchell | 32 min |
| Jun 4, 9:36 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 44 min |
| Jun 4, 9:36 PM EDT | Severe Thunderstorm Warning | TAE | Brooks | 44 min |
| Jun 4, 9:42 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 48 min |
| Jun 4, 9:56 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 29 min |
| Jun 4, 9:56 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 29 min |
| Jun 5, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 48 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.